Alert archive / Alabama / Special Weather Statements in 2012
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Apr 5, 2012, 9:37 PM CDT for Coffee County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2012, 9:37 PM CDT (02:37 UTC)
- Expired
- Apr 5, 2012, 10:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
County Coffee County, AL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1432 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
294
WWUS82 KTAE 060237
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1037 PM EDT THU APR 5 2012
ALZ065-060315-
COFFEE AL-
937 PM CDT THU APR 5 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR COFFEE COUNTY...
* UNTIL 1015 PM CDT
AT 935 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR ROSE HILL...MOVING SOUTHEAST AT 35 MPH.
THIS STORM WILL BE NEAR...
ELBA BY 955 PM CDT.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3144 8620 3153 8620 3141 8585 3119 8600
3129 8620 3143 8620
TIME...MOT...LOC 0236Z 303DEG 29KT 3142 8627
$$
22-BARRYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Apr 5, 8:15 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 5, 8:15 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 915 PM EDT Thu Apr 5 2012 ...Severe Thunderstorm Threat Continues to Decrease Rapidly Across the Region... .Discussion...While the Severe Thunderstorm Watch was in effect until 10 PM EDT for much of the region (except for SE AL and the N GA counties which were dropped earlier in the day), the last decent area of storms with the first MCS are now approaching the Valdosta area and about to exit the region. Therefore, since we expect the secondary batch of storms to remain mainly to our north, and the ones that do make it far enough south into CWA should remain sub-severe, will go ahead and terminate the Watch before the AFD is finished. Otherwise, will go ahead and make the remaining tweaks to tonight's package, in which the greatest changes will involve dropping Pops across the board. Otherwise, the remaining portion of the fcst should be in generally good shape, with fair, much cooler and drier air advecting in from the northwest for Friday and the upcoming weekend, with temperatures finally getting back to more typical springtime levels. && .Aviation...Fairly tricky Taf package for tonight, as a good portion of the numerical and raw hi-res model guidance is still indicating a good chance of MVFR level Cigs at many of the Taf sites, so tried to time these as best as possible, if they indeed form as fcst. Patchy fog will also be possible in the areas which received some decent rainfall, but once the cool and dry air advection takes hold Friday morning, the gusty NW winds should quickly lift and burn off any lingering low clouds or fog. Friday will be dominated by VFR conditions with gusty NW winds. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && Gould
Hazardous weather outlook, Apr 5, 3:07 AM CDT, 18 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 407 AM EDT THU APR 5 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-060815- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 407 AM EDT THU APR 5 2012 /307 AM CDT THU APR 5 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...THERE IS A SLIGHT RISK FOR SEVERE STORMS TODAY FOR OUR ENTIRE AREA... .DAY ONE...TODAY AND TONIGHT... AN ORGANIZED SEVERE STORM THREAT IS EXPECTED THROUGH TONIGHT AS THE WINDS ALOFT INCREASE AHEAD OF A SLOWLY APPROACHING COLD FRONT. THE THREAT WILL BE FOCUSED WEST OF THE APALACHICOLA RIVER IN THE LATE MORNING AND EARLY AFTERNOON AND EAST OF THE RIVER IN THE MID AFTERNOON INTO THE EVENING HOURS. THE STORM PREDICTION CENTER HAS OUTLINED OUR ENTIRE FORECAST AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. FURTHERMORE...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT AT THIS TIME. THE SEVERE WEATHER THREAT WILL WIND DOWN FROM WEST TO EAST AFTER SUNSET BUT PRECIPITATION WILL CONTINUE UNTIL A COLD FRONT EXITS THE AREA DURING THE PRE-DAWN HOURS. LOCALLY HEAVY RAIN AND POSSIBLY MINOR FLOODING SHOULD ALSO BE ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THURSDAY THROUGH WEDNESDAY... SOME RAIN WILL LINGER ACROSS EASTERN COUNTIES FRIDAY MORNING. OTHERWISE...A COOLER AND DRIER AIRMASS WILL OVERSPREAD THE REGION FRIDAY INTO THE WEEKEND...AND LITTLE OR NO CHANCE OF RAIN IS FORECAST INTO NEXT WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TODAY. SPOTTERS AND EMERGENCY MANAGERS SHOULD CLOSELY MONITOR THE WEATHER AND REPORT ANY SEVERE WEATHER OR LOCALIZED FLOODING THREATS TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
In the hours before
Special weather statement, Apr 5, 5:33 PM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 633 PM EDT THU APR 5 2012 GAZ145-146-052300- MITCHELL GA-COLQUITT GA- 633 PM EDT THU APR 5 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN COLQUITT AND MITCHELL COUNTIES... * UNTIL 700 PM EDT AT 631 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM NEAR CAMILLA...MOVING EAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3111 8395 3112 8426 3127 8426 3128 8395 TIME...MOT...LOC 2233Z 269DEG 23KT 3119 8418 42-DVD
Local storm report, Apr 5, 5:36 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
636 PM EDT THU APR 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL CAMILLA 31.23N 84.21W
04/05/2012 E0.75 INCH MITCHELL GA TRAINED SPOTTER
SPOTTER REPORT RELAYED BY MEDIA.
&&
HARRIGANLocal storm report, Apr 5, 6:00 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
700 PM EDT THU APR 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG MARLEY HILL 31.49N 85.69W
04/05/2012 DALE AL 911 CALL CENTER
TREES DOWN AROUND MARLEY HILL
0429 PM TSTM WND DMG ECHO 31.47N 85.46W
04/05/2012 DALE AL 911 CALL CENTER
TREES DOWN AROUND ECHO
0429 PM TSTM WND DMG BROWNS CROSSROADS 31.42N 85.53W
04/05/2012 DALE AL 911 CALL CENTER
TREES DOWN AROUND BROWNS CROSSROADS
0434 PM TSTM WND DMG MIDLAND CITY 31.32N 85.49W
04/05/2012 DALE AL 911 CALL CENTER
TREES DOWN AROUND MIDLAND CITY
&&
DVDSpecial weather statement, Apr 5, 6:28 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
728 PM EDT THU APR 5 2012
GAZ146-158-159-060000-
THOMAS GA-BROOKS GA-COLQUITT GA-
728 PM EDT THU APR 5 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN
BROOKS...SOUTHERN COLQUITT AND NORTHERN THOMAS COUNTIES...
* UNTIL 800 PM EDT
AT 725 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR COOLIDGE...MOVING EAST AT 35 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3084 8357 3087 8403 3110 8398 3109 8358
3105 8354
TIME...MOT...LOC 2328Z 275DEG 28KT 3100 8387
42-DVDLocal storm report, Apr 5, 7:35 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TALLAHASSEE FL
835 PM EDT THU APR 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND DMG 2 NW VICTORIA 31.56N 85.94W
04/05/2012 COFFEE AL EMERGENCY MNGR
A COUPLE OF POWER POLES KNOCKED DOWN BETWEEN CR 87 AND CR
167 IN NORTHERN COFFEE COUNTY. TIME ESTIMATED BY RADAR.
0407 PM TSTM WND DMG MARLEY HILL 31.49N 85.69W
04/05/2012 DALE AL 911 CALL CENTER
TREES DOWN AROUND MARLEY HILL
0416 PM HAIL OZARK 31.45N 85.65W
04/05/2012 E0.75 INCH DALE AL EMERGENCY MNGR
0416 PM TSTM WND GST OZARK 31.45N 85.65W
04/05/2012 M59.00 MPH DALE AL EMERGENCY MNGR
EMERGENCY MANAGER REPORTED A MEASURED WIND GUST OF 51
KNOTS AT 316 PM CT IN OZARK.
0425 PM TSTM WND DMG 5 E OZARK 31.45N 85.57W
04/05/2012 DALE AL EMERGENCY MNGR
A FEW TREES REPORTED DOWN IN EASTERN DALE COUNTY.
0429 PM TSTM WND DMG ECHO 31.47N 85.46W
04/05/2012 DALE AL 911 CALL CENTER
TREES DOWN AROUND ECHO
0429 PM TSTM WND DMG BROWNS CROSSROADS 31.42N 85.53W
04/05/2012 DALE AL 911 CALL CENTER
TREES DOWN AROUND BROWNS CROSSROADS
0434 PM TSTM WND DMG MIDLAND CITY 31.32N 85.49W
04/05/2012 DALE AL 911 CALL CENTER
TREES DOWN AROUND MIDLAND CITY
0451 PM TSTM WND DMG 1 N ABBEVILLE 31.58N 85.25W
04/05/2012 HENRY AL LAW ENFORCEMENT
ONE TREE DOWN IN THE SOUTHBOUND LANE OF US-431 JUST NORTH
OF ABBEVILLE.
0630 PM HAIL CAMILLA 31.23N 84.21W
04/05/2012 E0.75 INCH MITCHELL GA TRAINED SPOTTER
SPOTTER REPORT RELAYED BY MEDIA.
&&
HARRIGANSpecial weather statement, Apr 5, 9:37 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1037 PM EDT THU APR 5 2012
ALZ065-060315-
COFFEE AL-
937 PM CDT THU APR 5 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR COFFEE COUNTY...
* UNTIL 1015 PM CDT
AT 935 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR ROSE HILL...MOVING SOUTHEAST AT 35 MPH.
THIS STORM WILL BE NEAR...
ELBA BY 955 PM CDT.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3144 8620 3153 8620 3141 8585 3119 8600
3129 8620 3143 8620
TIME...MOT...LOC 0236Z 303DEG 29KT 3142 8627
22-BARRYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 1:49 PM CDT | Small Craft Advisory | TAE | 20 hr | |
| Apr 6, 5:00 PM CDT | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 26 hr |
Nearby
Special Weather Statements in Alabama, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.